Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 32, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 25, 2008, 7:47 PM CDT. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2008, 7:47 PM CDT (00:47 UTC)
- Expired
- Aug 25, 2008, 9:45 PM CDT
- In force
- 118 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 260047
FFWSJU
PRC109-129-151-260245-
/O.NEW.TJSJ.FF.W.0032.080826T0047Z-080826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
847 PM AST MON AUG 25 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
YABUCOA
* UNTIL 1045 PM AST
* AT 840 PM AST...A U.S.G.S. RIVER GAGE SENSOR ALONG THE RIO
GUAYANES IN YABUCOA INDICATED THAT THE RIO GUAYANES REMAINED ABOVE
FLOOD STAGE AND WAS CONTINUING TO RISE. WHILE NO ADDITIONAL HEAVY
RAINFALL IS EXPECTED ACROSS THIS AREA FOR THE DURATION OF THE
EVENING HOURS...HEAVY RAINFALL FROM LATE THIS AFTERNOON WILL
CONTINUE TO RESULT IN FLOODING ALONG THE RIO GUAYANES AND ITS
TRIBUTARIES THROUGH AT LEAST 1045 PM AST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YABUCOA...
PLAYITA AND MARTORELL
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1808 6604 1811 6595 1808 6582 1805 6582
1804 6584 1803 6590
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 4:14 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 25, 4:14 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 514 PM AST MON AUG 25 2008 .DISCUSSION...AT 5 PM AST...2100 UTC...THE CENTER OF RECENTLY UPGRADED TROPICAL STORM GUSTAV WAS LOCATED NEAR LATITUDE 16.3 NORTH...LONGITUDE 71.0 WEST AND WAS MOVING NORTHWEST AT 12 KNOTS. BASED ON THE LATEST TROPICAL CYCLONE ADVISORIES...GUSTAV IS EXPECTED TO CONTINUE MOVING IN A GENERAL NORTHWEST DIRECTION AND AWAY FROM THE LOCAL AREA OVER THE NEXT COUPLE OF DAYS...WITH A GRADUAL DECREASE IN FORWARD SPEED. HOWEVER...THIS SYSTEM WILL CONTINUE TO SPREAD DEEP TROPICAL MOISTURE AND INSTABILITY ACROSS THE LOCAL AREA THROUGH AT LEAST WEDNESDAY...POSSIBLY LINGERING THROUGH THURSDAY AND FRIDAY. THIS MOISTURE AND INSTABILITY WILL COMBINE WITH LOCAL EFFECTS AND GENERALLY FAVORABLE UPPER LEVEL WIND CONDITIONS THROUGH AT LEAST WEDNESDAY...TO PRODUCE VERY UNSETTLED CONDITIONS WITH CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS...ESPECIALLY DURING THE TIMES OF MAX HEATING. WE CONTINUE TO EXPECT PERIODS OF MODERATE TO HEAVY RAINFALL IN ASSOCIATION WITH OUTER FRINGE BANDS OF GUSTAV...WHICH WILL CONTINUE TO RESULT IN URBAN AND SMALL STREAM FLOODING ACROSS THE LOCAL ISLANDS. HOWEVER...THE POTENTIAL STILL EXISTS FOR MORE SIGNIFICANT RAINFALL TO DEVELOP WHICH COULD EVENTUALLY RESULT IN AT LEAST SOME LOCALIZED FLASH AND RIVER FLOODING. ALL LOCAL RESIDENTS AND VISITORS SHOULD CONTINUE TO CLOSELY MONITOR THE WEATHER DURING THE NEXT SEVERAL DAYS. && .AVIATION...OCCASIONAL BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE NORTH NORTHWEST ACROSS THE LOCAL ISLANDS TONIGHT AND TUESDAY. OUTSIDE OF THESE BANDS... EXPECT MOSTLY VFR WITH LOCAL MVFR CONDITIONS. HOWEVER...WITHIN THESE BANDS EXPECT MVFR CONDITIONS WITH AREAS OF IFR CONDITIONS...BRIEF STRONG AND GUSTY WINDS AND MOUNTAIN OBSCURATIONS IN SHOWERS...THUNDERSTORMS AND SQUALLS. && .MARINE...EXPECT WINDS OF 20 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST WEDNESDAY. THERE IS A PRECAUTIONARY STATEMENT FOR ALL OF THE LOCAL ATLANTIC AND CARIBBEAN COASTAL WATERS FOR TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 88 76 89 / 50 50 40 50 STT 78 86 77 88 / 70 70 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && BCS
Hazardous weather outlook, Aug 25, 5:17 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 617 AM AST MON AUG 25 2008 AMZ710>750-PRZ001>013-261030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 617 AM AST MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A BROAD AREA OF LOW PRESSURE MOVING SOUTH OF THE LOCAL AREA THIS MORNING WILL CONTINUE TO SPREAD TROPICAL MOISTURE ACROSS THE REGION THROUGHOUT THE DAY. BANDS OF MOISTURE WITH SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOCAL WATERS AND PROPAGATE NORTHWARDS ACROSS THE ISLANDS FROM TIME TO TIME. THIS WILL RESULT IN PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE ISLANDS...THUS INCREASING THE POTENTIAL FOR URBAN AND SMALL STREAM FLOODING IN SOME AREAS... AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABUNDANT AMOUNTS OF TROPICAL MOISTURE IS FORECAST TO LINGER ACROSS THE LOCAL AREA AT LEAST THROUGH FRIDAY. THIS WILL MAINTAIN MODERATE TO HIGH CHANCES OF RAINFALL...AND CONSEQUENTLY THE LIKELIHOOD OF URBAN AND SMALL STREAM FLOODING ESPECIALLY DURING THE AFTERNOON HOURS. LOCAL AND DIURNAL EFFECTS WILL ALSO AID IN THE DEVELOPMENT OF STRONG THUNDERSTORMS WHICH WILL INCREASE THE RISKS OF DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-261030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 617 AM AST MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A BROAD AREA OF LOW PRESSURE MOVING SOUTH OF THE LOCAL AREA THIS MORNING WILL CONTINUE TO SPREAD TROPICAL MOISTURE ACROSS THE REGION THROUGHOUT THE DAY. BANDS OF MOISTURE WITH SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOCAL WATERS AND PROPAGATE NORTHWARDS ACROSS THE ISLANDS FROM TIME TO TIME. THIS WILL RESULT IN PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE ISLANDS...THUS INCREASING THE POTENTIAL FOR URBAN AND SMALL STREAM FLOODING IN SOME AREAS... AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABUNDANT AMOUNTS OF TROPICAL MOISTURE IS FORECAST TO LINGER ACROSS THE LOCAL AREA AT LEAST THROUGH FRIDAY. THIS WILL MAINTAIN MODERATE TO HIGH CHANCES OF RAINFALL...AND CONSEQUENTLY THE LIKELIHOOD OF URBAN AND SMALL STREAM FLOODING ESPECIALLY DURING THE AFTERNOON HOURS. LOCAL AND DIURNAL EFFECTS WILL ALSO AID IN THE DEVELOPMENT OF STRONG THUNDERSTORMS WHICH WILL INCREASE THE RISKS OF DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:51 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Aug 26, 1:19 AM CDT | Marine Weather Statement | JSJ | 4 hr | |
| Aug 26, 4:47 PM CDT | Areal Flood Advisory | JSJ | 88 min | |
| Aug 26, 5:17 PM CDT | Areal Flood Advisory | JSJ | 88 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.